Delaying my period, is it safe after what I've done?


Q: A bit of background on my situation:
5 days ago I took a Plan B pill 3 days after unprotected sex just as a precaution. Later that day I decided to start up birth control pills again after not having been on them for about a month. I did this because I'm leaving soon on vacation and knew that my period would be starting and interfere with the vacation. Sure enough, I now have all the symptoms that I usually get when I'm on my period like menstrual cramps but no blood. My intentions are to continue the pills for 6 more days, just until we get back from vacation, and then stop completely so that I can have my period. Is this logical? Is what I'm doing safe?

Symptoms:  Menstrual cramps

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon